Hail, San Bernardino
- When
- August 1, 12:38 PM PST to 12:39 PM PST
- Where
- San Bernardino County, Yucca Vly
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.117, -116.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 1, 8:20 AM PST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 920 AM PDT MON AUG 1 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER SOUTH CENTRAL PLAINS THROUGH MID WEEK ALLOWING A MOIST SOUTHERLY FLOW TO CONTINUE INTO THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE WITHIN THE MOIST AND UNSTABLE AIRMASS. HIGH TEMPERATURES ARE EXPECTED TO REMAIN NEAR OR BELOW NORMAL THROUGH THE WEEK. && .UPDATE...PREVIOUS FORECAST LOOKS ON TARGET. NO CHANGES. && .PREV DISCUSSION... 305 AM PDT MON AUG 1 2005 .SHORT TERM...THUNDERSTORM ACTIVITY HAD ESSENTIALLY ENDED ACROSS THE CWA BY 11 PM LAST EVENING...HOWEVER...A FEW WEAK ISOLATED CELLS ARE FIRING ALONG AN OLD OUTFLOW BOUNDARY IN SOUTHEAST LINCOLN COUNTY AS OF 2 AM. THESE WILL LIKELY DISSIPATE BEFORE SUNRISE BUT WENT AHEAD AND MENTIONED A SLIGHT CHANCE OF THUNDER IN THIS REGION THROUGH THE EARLY MORNING HRS ANYWAY. UPPER HIGH PRESSURE CURRENTLY OVER SOUTHEASTERN COLORADO SHIFTS EVER SO SLIGHTLY EAST BY TUESDAY AS AN WEAK H5 TROUGH MOVES TO THE WEST COAST. THIS COULD POTENTIALLY SHUNT THE MAIN MOISTURE PLUME FURTHER EAST AND BRING SOME ADDITIONAL DRYING TO THE WESTERN CWA. WILL HAVE TO WATCH JUST HOW THIS PLAYS OUT OVER THE NEXT COUPLE OF DAYS. LOOKING AT MODEL MOISTURE AND STABILITY PARAMETERS REVEALS A SIMILAR SITUATION FOR BOTH TODAY AND TUESDAY WITH INCH PREC WATER REACHING AS FAR NORTH AS SOUTHERN LINCOLN CNTY AND NEGATIVE LIS AND MODERATE CAPE OVER MUCH OF THE CENTRAL AND EASTERN CWA. PRETTY MUCH FOLLOWED THE NAM 336 K 850 TO 500 THETA E RIDGE LINE FOR SCATTERED/CHANCE THUNDERSTORM ACTIVITY TODAY AND TUESDAY. MAINLY SLIGHT CHANCE TO THE WEST OF THAT. THIS SEEMED TO WORK OUT PRETTY WELL IN DEFINING WHERE STORMS DEVELOPED SUNDAY. NO FLASH FLOOD WATCH WILL BE ISSUED AS NO FOCUSING MECHANISM APPARENT IN THE MODEL OR ENVIRONMENTAL DATA. HOWEVER...THUNDERSTORMS THAT DO DEVELOP WILL LIKELY PRODUCE HEAVY RAIN AND GUSTY WINDS. ALSO RUNNING TEMPERATURES A LITTLE WARMER TODAY...HOWEVER THIS WILL DEPEND ON HOW FAST WE CLOUD UP. .LONG TERM...FAIRLY STAGNANT PATTERN IN THE THURSDAY THROUGH SUNDAY TIME FRAME WITH UPPER HIGH STRETCHING FROM ROUGHLY THE SOUTHERN PLAINS BACK ACROSS THE CENTRAL ROCKIES INTO NORTHERN NEVADA. AS A RESULT...MONSOON MOISTURE IS LIKELY TO REMAIN IN PLACE WITH A FAIRLY UNSTABLE AIR MASS. DO NOT SEE ANY PRONOUNCED FEATURES WHICH WOULD CAUSE ANY PARTICULAR DAY TO BE MORE ACTIVE THAN ANOTHER SO JUST CONTINUED MAINLY SLIGHT CHANCE POPS THROUGH THE PERIOD. TEMPERATURES SHOULD REMAIN FAIRLY STEADY AS WELL. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT ALL TRAFFIC CORRIDORS AND THE LAS VEGAS VALLEY THIS AFTERNOON AND EVENING. ERRATIC AND GUSTY WINDS IN AND NEAR THUNDERSTORMS MAY CAUSE SUDDEN AND DRAMATIC WIND SHIFTS. BRIEF HEAVY RAIN MAY ALSO ACCOMPANY THESE STORMS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/SALMEN/HARRISON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 917 AM PDT MON AUG 1 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-021700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 917 AM PDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...MONDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...ESPECIALLY EAST OF A LINE FROM BARSTOW CALIFORNIA TO RACHEL NEVADA. SOME OF THE STORMS WILL LIKELY PRODUCE ISOLATED SEVERE HAIL...DAMAGING WINDS...AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEK. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MORGAN
The Santa Ana Mts radar (KSOX), 114 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464767.